Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 137, NWS State College, PA

July 9, 2015Cambria County, Somerset County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 9, 2015, 2:21 PM EDT for Cambria County, Somerset County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2015, 2:21 PM EDT (18:21 UTC)
Expired
Jul 9, 2015, 3:15 PM EDT
In force
54 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cambria County, PA, Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 1:27 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 6.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WUUS51 KCTP 091821
SVRCTP
PAC021-111-091915-
/O.NEW.KCTP.SV.W.0137.150709T1821Z-150709T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
  SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 315 PM EDT

* AT 219 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WEST
  NEWTON TO NEAR FARMINGTON TO NEAR WINFIELD...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELMONT...ELIM...JOHNSTOWN...PORTAGE...SOMERSET...WESTMONT...
  WINDBER...ACOSTA...BEAVERDALE-LLOYDELL...BERLIN...BOSWELL...CENTRAL
  CITY...CRESSON...DAISYTOWN...DALE...DAVIDSVILLE...DUNLO...EAST
  CONEMAUGH...EHRENFELD AND FERNDALE.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 100 TO 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

&&

LAT...LON 3972 7938 3973 7941 3977 7938 3978 7940
      3979 7935 3985 7942 3990 7940 4009 7926
      4012 7922 4011 7918 4039 7898 4046 7855
      4037 7856 4031 7863 4008 7873 4006 7876
      3982 7876 3973 7881
TIME...MOT...LOC 1819Z 261DEG 36KT 4017 7977 3981 7965 3947 8000 

$$

RXR
1 follow-up statement
934 
WWUS51 KCTP 091901
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT THU JUL 9 2015

PAC021-111-091915-
/O.CON.KCTP.SV.W.0137.000000T0000Z-150709T1915Z/
CAMBRIA PA-SOMERSET PA-
301 PM EDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHWESTERN CAMBRIA AND EASTERN SOMERSET COUNTIES...

AT 301 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
JEROME TO NEAR BERLIN TO NEAR BITTINGER...MOVING EAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
BELMONT...ELIM...JOHNSTOWN...PORTAGE...SOMERSET...WESTMONT...
WINDBER...ACOSTA...BEAVERDALE-LLOYDELL...BERLIN...BOSWELL...CENTRAL
CITY...CRESSON...DAISYTOWN...DALE...DAVIDSVILLE...DUNLO...EAST
CONEMAUGH...EHRENFELD AND FERNDALE.

LAT...LON 3972 7910 3988 7901 4020 7912 4039 7898
      4046 7855 4037 7856 4031 7863 4008 7873
      4006 7876 3982 7876 3973 7881
TIME...MOT...LOC 1901Z 260DEG 56KT 4024 7909 3990 7895 3951 7918 

$$

RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:00 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 9, 1:00 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
100 PM EDT THU JUL 9 2015

.SYNOPSIS...
A WARM FRONT IS MOVING SLOWLY NORTH ACROSS THE STATE THIS
AFTERNOON...PLACING MUCH OF CENTRAL AND SOUTHEAST PENNSYLVANIA IN
THE WARM UNSTABLE SECTOR. STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE
EASTERN HALF OF THE STATE AS A WAVE OF LOW PRESSURE MOVES ALONG
THE PENNSYLVANIA...NEW YORK BORDER AND DRAGS A TRAILING COLD FRONT
EAST ACROSS THE COMMONWEALTH. HIGH PRESSURE WILL RETURN FOR FRIDAY
AND SATURDAY BRINGING SLIGHTLY COOLER AND NOTABLY LESS HUMID
WEATHER WITH LITTLE CHANCE FOR RAIN. A CHANCE OF SHOWERS AND
THUNDERSTORMS RETURN LATE SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SURFACE LOW IN VICINITY OF KERI EARLY THIS AFTERNOON HAS LIFTED
THE WARM FRONTAL BOUNDARY AHEAD OF IT TO NEARLY THE PA/NY
BORDER...PUTTING MUCH OF CENTRAL PA IN THE MOIST AND INCREASINGLY
UNSTABLE WARM SECTOR. LITTLE IN THE WAY OF RAINFALL OCCURRED THIS
MORNING OVER NORTHERN MTNS /FLOOD WATCH AREA/...BUT AS THE LOW
PRESSURE WAVE CONTINUES TO MOVE EASTWARD AND TAPS INTO HIGH PWAT
AIRMASS...MODERATE TO LOCALLY HEAVY RAINS WILL REMAIN POSS THROUGH
THE AFTERNOON HOURS - ESPECIALLY IF EFFICIENT RAIN-PRODUCING
BANDS CAN ALIGN AND TRAIN OVER SAME AREAS. FF GUIDANCE REMAINS ON
THE LOW SIDE /ONLY AROUND 1.3-1.5 INCHES ACROSS MANY LOCATIONS/.

ACROSS CENTRAL AND SOUTHERN PORTIONS OF CWA...CONFIDENCE CONTINUES
TO INCREASE IN POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON INTO EVENING. SURFACE DEWPOINTS ALREADY CREEPING INTO
THE LOW 70S WITH DIABATIC HEATING CONTINUING TO ENHANCE CAPE. ADD
IN INCREASING LOW LEVEL SHEAR AS 850MB WINDS INCREASE TO 40 KTS
ALONG WITH A SHORTWAVE WORKING IN FROM SE OH AND INGREDIENTS LOOK
TO BE IN PLACE FOR STRONG TO SEVERE TSTMS WITH DAMAGING WINDS TO
DEVELOP AND LIKELY MORPH INTO A SQUALL LINE AS THEY MOVE EAST.
FAVORABLE TIME OF DAY...PROXIMITY OF WARM FRONT...WEAK LEE
TROUGHING AND LOCALIZED TERRAIN ENHANCEMENTS OF LLVL SHEAR WILL
ENHANCE POTENTIAL FOR ROTATING UPDRAFTS...AND ISOLATED BRIEF
TORNADOES INVOF OF BROKEN-S SIGNATURES OR ANY CELLS THAT CAN
ISOLATE THEMSELVES FROM THE MAIN LINE. BIGGEST THREAT CONTINUES TO
BE ALONG AND SOUTH OF A CORRIDOR FROM KFIG TO KIPT TO KAVP.

HIGH TEMPERATURES THIS AFTERNOON SHOULD BE SIMILAR TO WEDNESDAY
/LOW-MID 70S NEAR THE PA/NY BORDER...UPPER 70S NEAR THE I-80
CORRIDOR...AND 80-85F ACROSS THE SOUTH/.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THUNDERSTORMS WILL BE QUICKLY EXITING EAST ACROSS THE DELAWARE
VALLEY OF FAR EASTERN PENN AROUND MIDNIGHT. SWWD TRAILING COLD
FRONT FROM THE SFC LOW OVER THE CATSKILL REGION WILL MEANS THAT
ANOTHER SHOWER OR TWO WILL BE POSSIBLE...BUT ADDITIONAL RAINFALL
FROM 02Z ON WILL BE LESS THAN 0.10 OF AN INCH.

DEWPOINTS WILL FALL OFF STEADILY OVERNIGHT AND DIP TO SLIGHTLY
BELOW NORMAL BY DAYBREAK FRIDAY ACROSS FAR NRN PENN. LLVL MOISTURE
WILL LIKELY WAIT TO BE SCOURED OUT UNTIL LATER FRIDAY MORNING
ACROSS SOUTHERN PENN DUE TO THE VERY LATE NIGHT TIMING OF THE
SFC CFRONTAL PASSAGE AND LIGHT WIND...EVEN RIGHT IN ITS WAKE.

LOW TEMPS EARLY FRIDAY MORNING WILL VARY FROM THE MID 50S ACROSS
THE NRN TIER...TO THE UPPER 60S THROUGHOUT MOST OF THE LOWER SUSQ
VALLEY.

THE LARGE SCALE PATTERN FCST OVER THE LOWER 48 INTO NEXT WEEK
REMAINS ON TRACK...WITH A MEAN TROUGH NEAR THE WEST COAST...
RETROGRADING UPPER RIDGE OVER THE SOUTHEAST/SOUTH-CENTRAL U.S.
EVENTUALLY SETTLING NEAR THE TX PANHANDLE AND EXTENDING NWD OVER
THE ROCKIES AND WRN HIGH PLAINS...AND AN AMPLIFYING TROUGH OVER
THE ERN HALF OF THE CONUS DOWNSTREAM OF THE RIDGE.

CONFIDENCE IN A 48 HOUR/2-DAY PERIOD OF DRY WEATHER FROM FRIDAY INTO
SATURDAY CONTINUES THROUGH THE MOST RECENT MODEL RUNS...WITH THE
LATEST MODEL AND ENSEMBLE GUIDANCE SHOWING AN AREA OF ABNORMALLY
DRY/LOW PW AIR SPREADING INTO CENTRAL PA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE MAIN FORECAST ISSUE AND ULTIMATE SOURCE OF UNCERTAINTY
RESIDES WITH THE ENERGY ASSOCD WITH THE UPPER LOW NEAR THE CA
COAST WHICH IS STILL PROGGED TO REACH THE N-CENTRAL PLAINS ON
SATURDAY. THIS FEATURE WILL LKLY OFFER THE BEST OPPORTUNITY FOR
RAINFALL DURING THE PERIOD...MOST LKLY IN THE SUN-TUE TIMEFRAME.
HOWEVER MEANINGFUL SHORTWAVE DETAIL DIFFERENCES...NOT ONLY WITH
THIS ENERGY BUT WITH ONE OR TWO LEAD CONVECTIVE IMPULSES
DIMINISHED THE ABILITY FOR ADEQUATE TIMING THROUGH THE MID AND
LONG TERM.

AS WITH THE MOST RECENT SYSTEM...EXPECT DEWPOINTS TO CREEP BACK UP
THE 70 RANGE BY THE MON-TUE TIMEFRAME WITH THE PRECIPITATION
CHANCES. ESPECIALLY OVER THE CENTRAL AND SOUTH.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
WARM FRONT CURRENTLY DRAPED OVER CENTRAL PENNSYLVANIA THIS
MORNING LIFTING NORTHWARD IN RESPONSE TO APPROACHING WAVE OVER
OHIO. ALTHOUGH PLENTY OF LOW LEVEL MOISTURE IN PLACE ACROSS MUCH
OF CENTRAL AND NORTHERN SECTIONS THIS MORNING...A SLIGHT SOUTHWEST
SURFACE WIND HAS MADE SIGNIFICANT INROADS INTO THE IFR/LIFR AND
MVFR CONDITIONS THAT WERE ACROSS THE REGION FOR MUCH OF THE
OVERNIGHT.

APPROACHING WAVE MOVING IN WILL CONTINUE TO LIFT THE WARM FRONT
NORTHWARD DURING THE DAY. MODELS INDICATE THAT THE LOW CENTER WILL
MOVE ACROSS NORTHERN PA/SOUTHERN NY...WHERE THE BULK OF THE
STEADIEST AND HEAVIEST PRECIPITATION IS EXPECTED TO FALL. AS THE
LOW MOVES TO THE EAST...IT WILL DRAG A COLD FRONT ACROSS THE
REGION. THIS COULD TRIGGER SCATTERED TO BROKEN TSRA DURING THE
AFTERNOON INTO THE EARLY EVENING. THERE IS THE POTENTIAL FOR SOME
STORMS TO REACH SEVERE LIMITS.

CIG AND VSBY RESTRICTIONS WILL BE SOMEWHAT SCATTERED THIS
MORNING...AND BREIFLY LIFT BEFORE MORE MORE WIDESPREAD SHOWERS
AND THUNDERSORMS MOVE IN DURING THE AFTERNOON. LOWERING CONDITIONS
EXPECTED AGAIN TONIGHT IN THE POST FRONTAL AIRMASS...BUT DRYING
WILL BRING IMPROVING CONDITIONS FOR FRIDAY INTO SATURDAY AS VFR
WILL DOMINATE.

OUTLOOK...

FRI-SAT...PRIMARILY VFR. SUN...PRIMARILY VFR. ISOLATED TSRA
POSSIBLE WEST. SUN NIGHT- MON...RESTRICTIONS POSSIBLE IN SCATTERED
SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ004>006-
010>012-037-041-042-045-046-049-051>053.

&&

SYNOPSIS...LAMBERT/RXR
NEAR TERM...LAMBERT/RXR
SHORT TERM...LAMBERT
LONG TERM...STEINBUGL/TYBURSKI
AVIATION...JUNG
Hazardous weather outlook, Jul 9, 2:06 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT THU JUL 9 2015

PAZ004>006-037-101815-
WARREN-MCKEAN-POTTER-TIOGA-
206 PM EDT THU JUL 9 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ010>012-041-042-045-046-049-051>053-101815-
ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND-
COLUMBIA-
206 PM EDT THU JUL 9 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL PENNSYLVANIA THROUGH THE AFTERNOON HOURS. SOME OF THE THUNDERSTORMS
WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.

LOCALLY HEAVY RAINS ARE ALSO POSSIBLE WITH SOME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ017-024-033-101815-
CLEARFIELD-CAMBRIA-SOMERSET-
206 PM EDT THU JUL 9 2015

...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL PENNSYLVANIA THROUGH THE AFTERNOON HOURS. SOME OF THE THUNDERSTORMS
WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ018-019-025>028-034>036-050-056>059-063>066-101815-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
206 PM EDT THU JUL 9 2015

...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL PENNSYLVANIA THROUGH THE AFTERNOON AND EVENING HOURS.
SOME OF THE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL
AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BG

In the hours before

Special weather statement, Jul 9, 1:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT THU JUL 9 2015

PAZ017-024-091815-
CLEARFIELD PA-CAMBRIA PA-
133 PM EDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD...AND CAMBRIA
COUNTIES UNTIL 215 PM EDT...

AT 133 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BELSANO...MOVING NORTHEAST AT 30 MPH.

50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NORTHERN CAMBRIA...HASTINGS AND CARROLLTOWN AROUND 200 PM EDT.
  PATTON AROUND 205 PM EDT.
  PRINCE GALLITZIN STATE PARK AROUND 215 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COALPORT...IRVONA AND
WESTOVER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4059 7886 4071 7881 4086 7858 4063 7845
      4053 7890
TIME...MOT...LOC 1733Z 236DEG 26KT 4057 7896

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:50 AM EDTFlash Flood WatchCTPCameron, Clinton, Columbia, Elk, Lycoming, McKean and 7 more12 hr
Jul 9, 1:33 PM EDTSpecial Weather StatementCTPCambria42 min
Jul 9, 2:05 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield70 min
Jul 9, 2:46 PM EDTSpecial Weather StatementCTPPotter29 min
Jul 9, 3:12 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga63 min
Jul 9, 3:14 PM EDTSpecial Weather StatementCTPClearfield46 min
Jul 9, 4:04 PM EDTSpecial Weather StatementCTPCentre41 min
Jul 9, 4:14 PM EDTSpecial Weather StatementCTPClearfield31 min
Jul 9, 4:19 PM EDTSpecial Weather StatementCTPFranklin26 min
Jul 9, 4:23 PM EDTSpecial Weather StatementCTPSnyder37 min
Jul 9, 4:43 PM EDTSpecial Weather StatementCTPUnion47 min
Jul 9, 4:45 PM EDTSpecial Weather StatementCTPAdams, Cumberland30 min
Jul 9, 4:48 PM EDTSpecial Weather StatementCTPClearfield57 min
Jul 9, 4:50 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin55 min
Jul 9, 5:07 PM EDTSevere Thunderstorm WarningCTPDauphin, York98 min
Jul 9, 5:10 PM EDTAreal Flood AdvisoryCTPCentre, Clearfield2 hr
Jul 9, 5:14 PM EDTSpecial Weather StatementCTPSullivan31 min
Jul 9, 5:20 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan, Union29 min
Jul 9, 5:34 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York86 min
Jul 9, 5:40 PM EDTSpecial Weather StatementCTPNorthumberland50 min
Jul 9, 5:55 PM EDTAreal Flood AdvisoryCTPDauphin, Lebanon, Northumberland, Schuylkill2 hr
Jul 9, 6:01 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill74 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.